Aa
A
A
Close
20003202 tn?1488261662
Major Blood Pressure Issues
Hello. I am new to the board. I am a 49 year old male with moderate/severe high blood pressure. My average for a 24 period is 150/100. I have been on several medications: Lisinopril 10 mg. (cough), Valsartan 160 mg. (stopped working), Medoprolol 25 mg + Amlodipine 5 mg. (stopped working), now just Amlodipine 10 mg. Since taking the Amlodipine 10 mg. for about a week, my blood pressure keeps going higher and higher. Today readings were between 160/90 - 165/125. Also, my lower legs are sore, I have dizziness and feel light-headed, and are extremely lethargic. Is there any light at the end of the tunnel? Is there a cleaner medication with better results and less side effects. Any suggestions would be appreciated. I am desperate....
Cancel
1 Answers
Page 1 of 1
Avatar universal
HI THERE,I FEEL YOUR PAIN !
YOUR STORY IS A BIT LIKE MY OWN !
Im not a doctor, but will try help.

I had the horrid barking cough with the Lisinopril too.
All the BP meds have side effects sadly. Doctors listen to your story about sides, but what can they do?
We are stuck with them to a large degree.
Yes we can swap and change meds around, but there will be sides of some sort.

A few questions;

Any other health issues?
What are your blood sugars like?

Any kidney or liver problems?

How is your weight?
Do you exercise? (I know you will have had that lecture a few times  from Doc)

I see you must have had a 24hr ABPM test, as you speak of daily averages. Thats a good test to have had.

On the 24 hour test how were the night time readings? I ask as in theory they should be  lower at night, then  rising after 6AM.

Its common enough for BP to go up at night, and this is a reverse dip of the normal pattern.
BP experts are a bit more concerned about these 'reverse dippers'.
Higher night BP can be a marker for a secondary cause of High BP.
Sometimes Adrenaline issues can be at fault. Adrenal glands and Kidneys need thorough checking to outrule a secondary cause. Its worth checking this out.

Your BP as described is resistant hypertension.

Prof Morris Brown is a BP expert in Uk and its worth reading his papers on the net regarding secondary causes of BP.

There are a number of specialised tests for the adrenal problems. The high BP in these cases is caused by a small growth (*Usually non cancerous) in your Adrenal gland which secrets too much Aldosterone, causing big BP spikes. standard BP meds dont lower BP well in this case.

The medicine of choice for these is Spiro. Im on it, my BP was 180/120 on 7 BP meds a day. once the Spiro started it dropped to under 100/65, the same day!
Sometimes surgery is carried out if they are found, resulting in a probable withdrawal of BP meds.

The sides are a pain, but thats where im at.

regarding feeling dizzy etc, this may settle after a number of weeks once you adjust to the medication

Keep us posted, hope my answer was of some help
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Top Healthy Living Answerers
1236893 tn?1487770007
Blank
Avatar universal
Blank
Ireland
Blank
BloodPressure Tracker
Keep track of your blood pressure
Start Tracking Now
Recent Activity
High Blood Pressure / Hypertension Community Resources